Announcement

Collapse
No announcement yet.

Addition to My Post Questions Nortriptyline

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Addition to My Post Questions Nortriptyline

    Hi again

    I posted below on the catch 22 I am having with elavil, I forgot to mention the other side effect which is severe hair loss. my bangs are receding and breaking off like a man who is starting to bald. I am really not that vain..but to end up fat, with no teeth and bald is not my idea of a good trade off for relief.Nortip
    I have been reading here about Nortriptyline. I would like to hear from anyone who switched from Elavil to Nortrip. Did it reduce the side effects, weight gain, hair loss etc.?
    Also if you did switch from Elavil to Nortrip, did you do it overnight or gradually? Any withdrawl symptoms from the elavil during the switch?
    I am desperate for change here!

  • #2
    I can't help you on the meds, but I take biotin for my hair. It is one of the B vitamins and was recommended by a doctor to my aunt who is having chemo treatments. It may be worth a try. It makes your hair stronger and from what I have read about biotin it also helps w/ your metabolism--a double bonus! Good luck--Kathy

    Comment


    • #3
      I switched from elavil to nortriptyline, due to the weight gain issues with elavil. I did not have hair loss with elavil, so I can't speak to that. I was, however, extremely sleepy all the time on elavil. So, switching to nortriptyline did, in fact, reduce the side effects significantly, and it seems to work even better than the elavil did, for pain.

      We made an immediate switch. Nortryptiline is actually the metabolite of amitryptiline (elavil), which means that basically, your body breaks down amitryptiline into nortryptiline anyway -- so you're already getting that, and you don't have to go through a long titration process.

      Good luck. I hope the nortryptiline works out for you.

      Carolyn
      Je vous souhaite de la joie, de la bonne santée, et tout ce qu'il y a de bon dans la vie.
      Wishing you happiness and good health, and all the best out of life.

      Peace, Carolyn
      ___________________________________________________

      Laura (11), Susannah (12 1/2) and Maman (that's me!), North Wildwood NJ, September 2007


      On the Beach with IC

      Comment


      • #4
        nortryptiline

        Thanks for the posts! Did you end up losing weight changing to the nortryptiline after switching? I sure hope to!

        Comment


        • #5
          Are you sure the hairloss is from the med? I had a terrible bout with Telogen effluvium which is diffuse hairloss after a horrible stress that occured 4 years ago. I went to a ton of different derms who told me it would pass within 9 months to a year and I would get all better. I am STILL having the diffuse loss, but it isnt noticeable to anyone else. I just am aware that my hair is half the fullness it was four years ago. Do you have a history of female pattern baldness in your fam? Check that out too. If you are inclined in either direction, the Elavil may exacerbate the problem or not be the cause at all. Considering how much stress this condition puts on everyone, it isn't entirely unlikely that you are suffering hairloss from the resultant stress over your condition. If that's the case, it should resolve itself when the stress is less. I had a weird case and have chronic TE, so I seem to lose tons of hair each day, even though, as I said, it isn't visible to others. I can live with that. But, having just recently had this bladder issue, plus surgery for it, I can only imagine the impact it will have on my hair in about 4 months. It takes about that long for it to go into the telogen stage. After that, it should hopefully even out for you. If it really is the Elavil,then hopefully the change of meds will help you. Just remember that this stress can mess with every part of your body.

          Comment


          • #6
            I Agree With Nogo

            After having been on the IC diet for about 4 months, I noticed my thinning hair.

            I went to a dermatologist and was told (after a biopsy) that I have chronic telogen effluvium (could be from chronic medical conditions) and androgenic alopecia (female pattern baldness).

            The hair thinning has really bothered me since I've always had thick hair.

            I wouldn't be entirely sure that your hair loss has to do with the amitriptyline.

            BTW, I just started the amitriptyline. I'm motivated to aim for a stress-free pain-free life and I'm less concerned, at the moment, about my thinning hair.

            I'm also taking two pills of biotin daily at the dermatologist's recommendation.
            Diagnoses: Mast Cell Activation Syndrome (2012),Interstitial Cystitis (2003), Postural Orthostatic Tachycardia (2003), GERD (since ?), IBS (since ?), Low Blood Volume (2006), Small Intestine Bacterial Overgrowth (2007)

            Medicines:
            Claritin 10 mg/AM for MCAS and allergies
            Synthroid
            Aciphex 20 mg in PM for GERD
            Zantac 75 mg, one at night for MCAS and GERD
            Singulair 10 mg in AM, for MCAS & allergies
            Zyrtec 5 mg/PM for MCAS and allergies

            Non-Medicinal Helps:
            glucosamine 500mg/MSM 500mg 2 X/day
            I avoid foods that I react to in my esophagus, bowel and bladder, and I react to many things. It is an imperfect method, but it is all that I do at the moment.

            I can do all things through Christ which strengtheneth me. (Phillipians 4:13)

            Comment


            • #7
              Hair loss

              I am not positive that the ami is causing the hairloss, but since it is listed as a symptom, and i never had it prior to..and I seem to have a lot of the other symptoms I am assuming that may be it. There is no pattern of balding in my family, but I have had a lot of stress the past year..and i am perimenopausal (sp) as well so who knows. I really feel like i want to get of the amitript if I can, but it does take away the agony of the IC..so it is a catch 22 for me

              Comment

              Working...
              X